Missouri, 2004

Flash Flood in Missouri, December 7, 2004

December 7, 2004 · NWS LSX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 6, 2:15 PM CST, 10 hours 30 minutes earlier.

Area forecast discussion, Dec 6, 2:15 PM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST MON DEC 6 2004

.DISCUSSION...
DP SRTWV TROF CURRENTLY MOVING INTO WRN TX IS BEGINNING TO ACCELERATE
ENEWD TWD MID MS VALLEY AND THINGS WILL BE CHGG FAST NOW. SFC LOW
NOW DPNG OVR N CNTRL TX. MSAS DATA SHOWS 5MB PRES RISE/FALL COUPLET
SETTING UP THERE AND 50-60KT SWLY LLJ FCST TO DVLP THIS EVENING AND
NOSE INTO LWR OHIO RIVER VALLEY. MOST OF THE SVR ACTION/HVY PCPN
SHOULD BE TO E OF OUR AREA. LOOKS LIKE CONVECTION THAT DEVELOPS S
OF OUR AREA MAY INTERCEPT MUCH OF THE HIGHER MSTR AVBL HWVR CANT
RULE OUT LOCALLY HEAVY RAIN UNDER COMMA/DEF AREA WHICH WILL BE
OVER OUR CWA.  THE OTHER ITEM IS THE LLJ LOOKS LIKE IT WILL NOSE
MOVR EWD TWD KY/IN INSTEAD OF OVR OUR AREA. WITH THAT IN MIND
WL KEEP HEADLINES OUT OF FCST FOR NOW AND MENT LCLLY HVY RAIN IN
WORDING. WL ALSO HAVE TO WATCH FOR SLGT RISK SVR TSTMS. IF SFC
LOW DPNS RIGHT OVER E CNTRL MO THE COLD POOL OVHD WL MAKE THINGS
UNSTABLE AND AS SPC HAS SAID THERE IS A RISK FOR DAMAGING WINDS
WITH SOME OF THESE TNGT. PRECIPITABLE WATER REMAINS WELL OVER
THE NORMAL FOR THIS TIME OF YEAR SO ANY CONVECTIVE ACTIVITY
THAT OCCURS WILL BE VERY EFFICIENT.

ALL THIS ACTIVITY MOVES OUT BY MRNG AND THINGS WILL TRY TO RETURN
TO NORMAL ACROSS THE AREA.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

PEDIGO
Hazardous weather outlook, Dec 6, 3:35 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CST MON DEC 6 2004

ILZ095>097-MOZ018-019-026-027-034>036-042-071200-
ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
335 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS LOW PRESSURE MOVES
ACROSS MISSOURI AND ILLINOIS.  NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

ILZ058>060-098-099-MOZ041-047>052-059>062-071200-
BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE-GREENE IL-
JERSEY IL-LINCOLN-MACOUPIN IL-MONITEAU-MONTGOMERY-MONTGOMERY IL-
OSAGE-ST CHARLES-WARREN-
335 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT. SHOWERS
AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING AND CONTINUE
OVERNIGHT AS LOW PRESSURE MOVES ACROSS MISSOURI AND ILLINOIS.  THE
HEAVY RAINFALL FROM THE STORMS MAY PRODUCE ENOUGH RUNOFF TO CAUSE
SOME STANDING WATER ON STREETS AND SECONDARY ROADS AS WELL AS CAUSE
SOME RISES IN STREAMS.  AREA RIVERS WILL LIKELY SEE INCREASED STAGES
THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT RAINFALL TONIGHT.

ILZ064-065-069-070-074-079-100>102-MOZ063>065-072>075-084-085-099-
071200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
335 PM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT SOUTH OF
INTERSTATE 44 IN MISSOURI AND SOUTH OF INTERSTATE 70 IN ILLINOIS.
THE MAIN CONCERN IS THAT A FEW STORMS COULD PRODUCE DAMAGING WINDS
GUSTS OF 60 MPH OR GREATER AFTER 10 PM TONIGHT.

IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
TONIGHT.  SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
EVENING AND CONTINUE OVERNIGHT AS LOW PRESSURE MOVES ACROSS MISSOURI
AND ILLINOIS.  THE HEAVY RAINFALL FROM THE STORMS MAY PRODUCE ENOUGH
RUNOFF TO CAUSE SOME STANDING WATER ON STREETS AND SECONDARY ROADS AS
WELL AS CAUSE SOME RISES IN STREAMS.  AREA RIVERS WILL LIKELY SEE
INCREASED STAGES THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR SIGNIFICANT
RAINFALL TONIGHT.

BRITT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Warren

When
December 7, 12:45 AM CST to 3:30 AM CST
Where
Warren County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
38.765, -91.161 (the zone’s center; the record gives no point)

Moderate to heavy rain brought several creeks out of their banks across Warren County. One water rescue was needed at a low water crossing.Their were no injuries.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428908.